Alert archive / North Carolina / Flash Flood Warnings in 2025
Flash Flood Warning 52, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 15, 2025, 7:38 PM EDT for Guilford County, Randolph County, North Carolina. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2025, 7:38 PM EDT (23:38 UTC)
- Expired
- Jul 15, 2025, 8:35 PM EDT
- In force
- 57 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Guilford County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 100 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 8:20 PM EDT | FLASH FLOOD | 6 N Franklinville, NC | A portion of Oakley road washed away due to flowing water. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1185 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
145
WGUS52 KRAH 152338
FFWRAH
NCC081-151-160245-
/O.NEW.KRAH.FF.W.0052.250715T2338Z-250716T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
738 PM EDT Tue Jul 15 2025
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Southeastern Guilford County in central North Carolina...
Northeastern Randolph County in central North Carolina...
* Until 1045 PM EDT.
* At 738 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 3 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Asheboro, Randleman, Liberty, Ramseur, Franklinville, Staley,
Climax and Randleman Regional Reservior Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3592 7954 3591 7954 3590 7954 3588 7954
3585 7954 3584 7954 3582 7954 3578 7954
3577 7954 3576 7954 3575 7955 3570 7955
3576 7981 3593 7983
FLASH FLOOD...RADAR INDICATED
$$
101 follow-up statement
010
WGUS72 KRAH 160035
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
835 PM EDT Tue Jul 15 2025
NCC081-151-160045-
/O.CAN.KRAH.FF.W.0052.000000T0000Z-250716T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Guilford NC-Randolph NC-
835 PM EDT Tue Jul 15 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN GUILFORD AND
NORTHEASTERN RANDOLPH COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3592 7954 3591 7954 3590 7954 3588 7954
3585 7954 3584 7954 3582 7954 3578 7954
3577 7954 3576 7954 3575 7955 3570 7955
3576 7981 3593 7983
$$
10What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 7:33 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 15, 7:33 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 733 PM EDT Tue Jul 15 2025 .SYNOPSIS... Sub-tropical high pressure will extend from near Bermuda to the Carolinas throughout the week. && .NEAR TERM /THROUGH TONIGHT/... As of 148 PM Tuesday... * Scattered showers and storms again today, with the greatest chances in the western Piedmont * Locally heavy rain possible, resulting in isolated flash flooding Early afternoon water vapor imagery reveals weak flow aloft, with NC sandwiched between weak southwesterly flow to our west and light northeasterly flow to our east. Convection from earlier this morning has dissipated although it hasn't taken long for new showers and thunderstorms to develop. Most of the new convective development is on the periphery of where we had precip this morning, with areas along and west of I-85 filling in as early as noon, while a few storms have initiated across the southern Coastal Plain. While some cu have developed along the US-1 corridor, storm development has been slow thus far, which isn't overly surprising. Temperatures area- wide are generally in the mid to upper 80s, with dewpoints generally in the low to mid 70s. For the rest of the afternoon into the evening, expect additional shower/thunderstorm development, primarily across the western Piedmont within an area of 2500-3000 J/KG MLCAPE and 1.8-1.9" PW's in closest proximity to the Piedmont trough. Convection is also likely to initiate across the Coastal Plain and Sandhills in the vicinity of where the morning round of showers dissipated (roughly Hwy 24/27). The biggest forecast uncertainty is in between those two areas, where the atmosphere was overturned earlier today but is showing signs of recovery. The SPC mesoanalysis page suggests any CIN from this morning has already eroded, but that may be missing some details and may be an artifact of the 40km nature of the mesoanalysis grid. One would expect showers and storms to already be ongoing across the Triangle if CIN had indeed eroded, and that's clearly not the case. Nonetheless, I'm going to maintain the highest PoPs in the CWA in the western Piedmont, another swath of elevated values across the Sandhills/southern Coastal Plain, with some 30-40 percent values along US-1. It's hard to justify completely removing precip chances across the Triangle given the potential for colliding outflow boundaries and elevated PW's. 12Z HREF suggests a relative minima in the center of the forecast area and our PoPs were tailored to match its depiction. Showers may linger into the evening hours before dissipating entirely before midnight. Primary hazards from any storms today will once again be periods of heavy rain and flooding, especially in the western Piedmont where areal coverage will be the greatest. An occasional near-severe gust is also possible but widespread severe weather is not anticipated with this afternoon's storms. As for temps, looks for lows in the low to mid 70s. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... As of 148 PM Tuesday... * Slightly lower storm chances on Wednesday * Still hot and humid Areal coverage of showers and storms should be a bit less on Wednesday as upper ridging strengthens across the area. This will push the highest PW values into the western Piedmont, once again making them the primary focal area for shower and thunderstorm development with somewhat lesser coverage elsewhere. Sea breeze initiated convection is possible across the southern Coastal Plain, with the center part of the state potentially seeing fewer storms than others. This areal coverage is supported by the 12Z HREF and other hi-res guidance, and closely resembles the inherited forecast as well as NBM. Temperatures should be a bit warmer than those seen today, with highs reaching the low to mid 90s. Overnight lows once again falling into the low to mid 70s. && .LONG TERM /THURSDAY THROUGH TUESDAY/... As of 148 PM Tuesday... * Diurnal showers/storms possible each day through the extended period. * Hot and humid conditions expected each day, with potentially dangerous heat this weekend. Thursday and Friday, high pressure will move westward off the Atlantic Ocean into the southeast United States. This should somewhat limit the diurnally induced showers/storms over central North Carolina, especially closer to the center of the high pressure in the southeast portions of the CWA. Saturday should have increasing diurnal rain chances as a shortwave trough looks like it could reach the region from the north. Sunday through Tuesday should return to riding over the region, however there does not appear to be a large change in airmass so diurnal shower/storm chances remain until at least mid-week. Temperatures will be above normal for the extended period. Maximum temperatures look to be in the low to mid 90s each day of the long term period, with the potential for temperatures in the upper 90s in the warmest spots in the south Friday through Sunday. This will combine with high humidity values to increase heat indices to potentially dangerous levels. The maximum heat indices may be near or above 100 degrees for much of central North Carolina for the majority of the long term. Heat advisory apparent temperature criteria (105 to 109 degrees) may be met this weekend for eastern portions of central North Carolina. && .AVIATION /00 WEDNESDAY THROUGH SUNDAY/... As of 730 PM Tuesday... Shower and thunderstorm activity will diminish between 00 to 03z, with a period of sub-VFR restrictions likely at KINT and KGSO through that period. Model guidance continues to indicate the potential for areas of low stratus to develop between 06 to 12z, leading to a period of MVFR to IFR restrictions. These restrictions should lift by mid to late Wednesday morning(13 to 16z), returning conditions to VFR. Shower and storm coverage is expected to be lower on Wednesday, with the best chances focused along the inland-moving seabreeze, mainly impacting the eastern terminals(KRWI and KFAY). Outlook: Sub-tropical high pressure over the western Atlantic will support a typical summertime pattern of isolated to scattered afternoon and evening convection, along with patchy late night and early morning fog and stratus through the end of the week. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett/MWS NEAR TERM...Leins SHORT TERM...Leins LONG TERM...Helock AVIATION...CBL/Badgett
Hazardous weather outlook, Jul 15, 5:15 AM EDT, 14 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 515 AM EDT Tue Jul 15 2025 NCZ007>011-021>026-038>041-073>076-160915- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Davidson-Randolph-Chatham-Wake-Stanly- Montgomery-Moore-Lee- 515 AM EDT Tue Jul 15 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Scattered thunderstorms with locally heavy rainfall are expected again this afternoon and evening. Isolated flash flooding is possible. The areas most vulnerable are the Triad region east across the northern Piedmont into portions of the Triangle Area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The chance of widespread hazardous weather is low at this time. NCZ027-028-042-043-077-078-083>086-088-089-160915- Nash-Edgecombe-Johnston-Wilson-Harnett-Wayne-Anson-Richmond-Scotland- Hoke-Cumberland-Sampson- 515 AM EDT Tue Jul 15 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. The chance of widespread hazardous weather is low at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The chance of widespread hazardous weather is low at this time.
In the hours before
Special weather statement, Jul 15, 5:40 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Raleigh NC
540 PM EDT Tue Jul 15 2025
NCZ022-023-152230-
Guilford NC-Alamance NC-
540 PM EDT Tue Jul 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN ALAMANCE AND GUILFORD
COUNTIES THROUGH 630 PM EDT...
At 537 PM EDT, Doppler radar was tracking a strong thunderstorm near
Greensboro. Another strong thunderstorm was located near Burlington.
These thunderstorms were nearly stationary and slowly back building.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greensboro, High Point, Burlington, Graham, Mebane, Elon,
McLeansville, Summerfield, Gibsonville, and Stokesdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3624 7953 3615 7931 3603 7930 3590 7954
3604 8004 3626 8003
TIME...MOT...LOC 2137Z 250DEG 1KT 3616 7978
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
10Special weather statement, Jul 15, 5:55 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Raleigh NC
555 PM EDT Tue Jul 15 2025
NCZ042-043-077-078-089-152300-
Johnston NC-Sampson NC-Harnett NC-Wayne NC-Wilson NC-
555 PM EDT Tue Jul 15 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN WAYNE...NORTH
CENTRAL SAMPSON...EASTERN HARNETT...SOUTHWESTERN WILSON AND JOHNSTON
COUNTIES THROUGH 700 PM EDT...
At 554 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms from near Dunn, to near Smithfield, to near Kenly,
moving northwest at 20 mph.
HAZARD...Wind gusts in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Smithfield, Clayton, Dunn, Benson, Fremont, Micro, Selma, Erwin,
Coats, and Four Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3547 7794 3525 7824 3513 7847 3525 7862
3527 7872 3552 7871 3571 7847 3572 7843
3582 7826 3577 7825 3573 7821 3575 7814
3559 7791
TIME...MOT...LOC 2154Z 150DEG 16KT 3545 7834
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
10Local storm report, Jul 15, 6:29 PM EDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
629 PM EDT Tue Jul 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Flash Flood 1 NE Burlington 36.09N 79.44W
07/15/2025 Alamance NC Emergency Mngr
Almance county emergency management reported
7 to 8 water rescues during the past 30
minutes in downtown Burlington.
&&
10Local storm report, Jul 15, 6:44 PM EDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
644 PM EDT Tue Jul 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM Flash Flood 1 NNE Burlington 36.10N 79.44W
07/15/2025 Alamance NC Broadcast Media
Road closed due to flash flooding at the
intersection of Webb Ave and Fisher St. in
Burlington.
&&
10Special weather statement, Jul 15, 6:52 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Raleigh NC
652 PM EDT Tue Jul 15 2025
NCZ021-022-039-152345-
Guilford NC-Forsyth NC-Randolph NC-
652 PM EDT Tue Jul 15 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN FORSYTH...NORTHEASTERN
RANDOLPH AND GUILFORD COUNTIES THROUGH 745 PM EDT...
At 649 PM EDT, Doppler radar was tracking a strong thunderstorm near
Randleman, moving north at 5 mph. Also, a cluster of strong
thunderstorms extended from near Walkertown to near Alamance.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Randleman, Kernersville,
McLeansville, Archdale, Summerfield, Gibsonville, and Stokesdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3626 8028 3625 7977 3609 7954 3590 7954
3581 7966 3581 7980 3592 8005 3601 8004
3602 8012 3616 8025
TIME...MOT...LOC 2249Z 191DEG 5KT 3589 7975
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
10Local storm report, Jul 15, 7:38 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
738 PM EDT Tue Jul 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM Tstm Wnd Dmg 3 SW Monticello 36.17N 79.71W
07/15/2025 Guilford NC 911 Call Center
Trees down near the intersection of Reedy
Fork Parkway and Eckerson Road.
&&
ASThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:10 PM EDT | Special Weather Statement | RAH | Forsyth | 50 min |
| Jul 14, 8:15 PM EDT | Areal Flood Advisory | RAH | Montgomery, Moore, Randolph, Stanly | 3 hr |
| Jul 14, 8:33 PM EDT | Special Weather Statement | RAH | Montgomery | 42 min |
| Jul 14, 8:41 PM EDT | Special Weather Statement | RAH | Guilford | 49 min |
| Jul 14, 8:56 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth | 2 hr |
| Jul 14, 9:15 PM EDT | Special Weather Statement | RAH | Moore | 45 min |
| Jul 15, 12:14 AM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford | 3 hr |
| Jul 15, 2:19 AM EDT | Areal Flood Advisory | RAH | Davidson, Randolph | 106 min |
| Jul 15, 6:26 AM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Wake | 2 hr |
| Jul 15, 6:37 AM EDT | Flash Flood Warning | RAH | Chatham, Durham, Wake | 4 hr |
| Jul 15, 8:50 AM EDT | Flash Flood Warning | RAH | Chatham, Lee | 3 hr |
| Jul 15, 3:03 PM EDT | Special Weather Statement | RAH | Granville, Person, Vance, Warren | 57 min |
| Jul 15, 3:09 PM EDT | Areal Flood Advisory | RAH | Person | 3 hr |
| Jul 15, 3:10 PM EDT | Special Weather Statement | RAH | Halifax | 65 min |
| Jul 15, 3:46 PM EDT | Special Weather Statement | RAH | Person | 59 min |
| Jul 15, 3:57 PM EDT | Areal Flood Advisory | RAH | Halifax, Warren | 3 hr |
| Jul 15, 4:22 PM EDT | Flash Flood Warning | RAH | Alamance, Guilford, Orange, Person | 5 hr |
| Jul 15, 4:40 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 50 min |
| Jul 15, 5:37 PM EDT | Flash Flood Warning | RAH | Alamance, Orange | 3 hr |
| Jul 15, 5:40 PM EDT | Special Weather Statement | RAH | Alamance, Guilford | 50 min |
| Jul 15, 5:52 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Jul 15, 5:55 PM EDT | Special Weather Statement | RAH | Johnston | 65 min |
| Jul 15, 6:52 PM EDT | Special Weather Statement | RAH | Guilford | 53 min |
| Jul 15, 7:46 PM EDT | Special Weather Statement | RAH | Cumberland | 59 min |
| Jul 15, 7:55 PM EDT | Flash Flood Warning | RAH | Forsyth | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.